Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

June 8, 2012Newton County, Texas

NWS Lake Charles, LA issued this special weather statement at Jun 8, 2012, 6:21 PM CDT for Newton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2012, 6:21 PM CDT (23:21 UTC)
Expired
Jun 8, 2012, 6:45 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA

County Newton County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WWUS84 KLCH 082321
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT FRI JUN 8 2012

TXZ259-260-082345-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
621 PM CDT FRI JUN 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
645 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF NEWTON...MOVING WEST AT 10
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEWTON BY 635 PM...
  NEWTON BY 640 PM...
  JAMESTOWN...FARRSVILLE AND ROGANVILLE BY 645 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3074 9391 3096 9395 3102 9375 3099 9362
      3084 9360

$$

SWEENEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:12 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 8, 3:12 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 PM CDT FRI JUN 8 2012

.SYNOPSIS...
A BROAD COLD-CORE LOW WILL BE FOUND ACROSS THE NORTHWEST GULF OF
MEXICO THIS EVENING...VICINITY GULF POINT 26N 94W. THE SHALLOW LOW
TILTS AND DEEPENS WESTWARD WITH HEIGHT. ITS ASSOCIATED CUT-OFF LOW
IS FOUND JUST OFFSHORE PALACIOS.

BAROCLINIC INSTABILITY (IE...THE BROAD LOW TILTS WESTWARD INTO THE
ELEVATED COLD-AIR POOL WITH HEIGHT)...IS PROVIDING THE ENERGY TO
MAINTAIN THIS EXTRA-TROPICAL SYSTEM FROM RAPID FRICTIONAL DECAY.

IN ADDITION...THE LARGE CIRCULATION ASSOCIATED WITH THIS BROAD LOW
IS MAINTAINING A STALLED FRONTAL SYSTEM...WHICH EXTENDS WEST-TO-EAST
ALONG THE UPPER TEXAS-LOUISIANA COASTLINE.

THIS EXTRA-TROPICAL LOW WILL PROPAGATE POLEWARD...LANDFALLING
VICINITY CAMERON DURING THE EARLY AFTERNOON HOURS ON SATURDAY...
BEFORE WASHING OUT.

&&

.DISCUSSION...
THE THREE INGREDIENTS FOR SHOWERS AND THUNDERSTORMS WILL BE IN PLACE
THROUGH THIS WEEKEND.

INSTABILITY WILL ADEQUATE. THE AFTERNOON CAPES WILL BE RUNNING
AROUND 2500 J PER KG. THE K-INDICES WILL RE RUNNING IN THE MID 30S.

THE MOISTURE WILL BE ADEQUATE. THE SURFACE SPECIFIC HUMIDITIES WILL
BE RUNNING AROUND 16 G PER KG. THE PRECIPITABLE WATERS VALUES WILL BE
RUNNING AROUND 2 INCHES PER SQ CM (ABOUT 140 PERCENT OF NORMAL).

FINALLY THE LIFT WILL BE ADEQUATE AS WELL. WARM-FRONTAL LIFT (AND/OR
CONVECTIVE LIFT FROM DAYTIME HEATING) WILL PHASE IN WITH SYNOPTIC
LIFT ASSOCIATED WITH UPPER LEVEL DIVERGENCE.

THE PRIMARY THREAT WILL BE LOCALIZED FLOODING AND FREQUENT LIGHTNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  88  72  89  75 /  50  60  30  50  20
KBPT  71  88  72  91  76 /  50  50  20  20  20
KAEX  70  87  71  89  73 /  20  60  30  30  20
KLFT  71  87  73  89  73 /  30  60  60  60  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
JT
Hazardous weather outlook, Jun 8, 5:04 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CDT FRI JUN 8 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
091115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
504 AM CDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN OLD SURFACE BOUNDARY NEAR THE COAST...ALONG WITH AN UPPER LEVEL
LOW OVER EAST TEXAS AND A VERY MOIST AIR MASS...WILL COMBINE TO
PROVIDE A LIKELIHOOD OF SHOWERS AND THUNDERSTORMS...WITH THE BEST
COVERAGE AND INTENSITY DURING THE AFTERNOON. THE STORMS WILL
PRODUCE OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING.
ALSO...DUE TO THE HIGH MOISTURE CONTENT...HEAVY RAINFALL WILL BE
POSSIBLE WITH THE STORMS...WITH RAINFALL RATES BETWEEN 1 AND 2
INCHES PER HOUR. THESE RAINFALL RATES MAY CAUSE A QUICK INCREASE
IN DRAINAGE DITCHES AND SOME STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS THE FORECAST AREA OVER
THE WEEKEND. A VERY MOIST AIR MASS WILL PERSIST...SO THE
POSSIBILITY OF HEAVY RAINFALL WILL CONTINUE INTO THE
WEEKEND...WITH THE MOST COVERAGE AND INTENSITY OF THE RAIN SHOWERS
PRODUCING HEAVY RAINFALL DURING SATURDAY AND SATURDAY NIGHT.
AVERAGE STORM TOTAL RAINFALL AMOUNTS THROUGH SUNDAY WILL BE 2 TO
4 INCHES SOUTHEAST OF AN OPELOUSAS TO CROWLEY LINE...WITH ISOLATED
AMOUNTS OF 6 INCHES OR HIGHER...AND AN AVERAGE OF 1 TO 3 INCHES
ELSEWHERE...WITH ISOLATED AMOUNTS OF 4 OR MORE INCHES. SOME
PONDING OF WATER IN LOW SPOTS...RAPID WATER RISES IN DRAINAGE
DITCHES...AND STREET FLOODING WILL BE POSSIBLE IN THE ISOLATED
AREAS THAT RECEIVE THE HEAVIEST RAINFALL.

CONDITIONS ARE EXPECTED TO IMPROVE ON MONDAY AS THE UPPER LEVEL
DISTURBANCE MOVES OFF TO THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-091115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
504 AM CDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS IN THE MORNING ARE EXPECTED TO
BECOME WIDESPREAD BY AFTERNOON. THESE STORMS WILL PRODUCE
OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING ALONG WITH HEAVY
RAINFALL REDUCING VISIBILITIES BELOW 1 NM. WINDS AND SEAS WILL
ALSO BE LOCALLY HIGHER NEAR THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY ACROSS OVER THE
WEEKEND. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL BE THE
RESULT. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR ANY STORM. ALSO
THE STORMS WILL PRODUCE OCCASIONAL TO FREQUENT CLOUD TO WATER
LIGHTNING...WITH HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM.
THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE AFTER
SUNDAY. MODERATE SOUTHERLY WINDS CAN BE EXPECTED EARLY NEXT
WEEK...WITH SEAS BUILDING OVER THE OUTER WATERS TO 5 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Jun 8, 2:48 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CDT FRI JUN 8 2012

LAZ029-033-082045-
ST. LANDRY LA-AVOYELLES LA-
248 PM CDT FRI JUN 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND AVOYELLES PARISHES
UNTIL 345 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
SIMMESPORT TO 3 MILES SOUTHWEST OF MELVILLE...MOVING SOUTHWEST AT 20
MPH.

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIMMESPORT
TO MELVILLE...MOVING SOUTHWEST AT 20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  DUPONT AND PLAUCHEVILLE BY 300 PM...
  COTTONPORT AND PALMETTO BY 305 PM...
  GOUDEAU AND EVERGREEN BY 315 PM...
  EVERGREEN...LEBEAU AND BIG CANE BY 320 PM...
  PORT BARRE BY 325 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3101 9176 3098 9180 3089 9179 3085 9181
      3071 9173 3059 9174 3043 9217 3062 9221
      3068 9217 3077 9217 3079 9221 3084 9221
      3093 9228 3097 9228 3097 9221 3098 9221
      3108 9178

LANDRENEAU
Special weather statement, Jun 8, 4:06 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 PM CDT FRI JUN 8 2012

LAZ031>033-043-082145-
ST. LANDRY LA-EVANGELINE LA-ALLEN LA-ACADIA LA-
406 PM CDT FRI JUN 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...ALLEN
AND ACADIA PARISHES UNTIL 445 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHWEST OF SWORDS...MOVING
WEST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SAVOY...MAMOU...EUNICE AND DURALDE.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3036 9256 3063 9262 3065 9220 3047 9216

RD
Special weather statement, Jun 8, 5:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CDT FRI JUN 8 2012

LAZ027-028-030-031-082245-
RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
510 PM CDT FRI JUN 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN AND
VERNON PARISHES UNTIL 545 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF ELIZABETH...MOVING SOUTH
TO SOUTHWEST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ELIZABETH BY 515 PM...
  GRANT BY 535 PM...
  MITTIE BY 540 PM...
  OBERLIN BY 545 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3058 9274 3070 9306 3101 9278 3096 9266

25
Local storm report, Jun 8, 6:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 PM CDT FRI JUN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     LIGHTNING        MOSS BLUFF              30.30N 93.20W
06/08/2012                   CALCASIEU          LA   NWS EMPLOYEE

            LARGE TREE APPARENTLY DOWNED BY LIGHTNING. THE TREE IS
            BLOCKING JOE MILLER ROAD.

&&

JSWEENEY
Special weather statement, Jun 8, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT FRI JUN 8 2012

TXZ259-260-082345-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
621 PM CDT FRI JUN 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
645 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF NEWTON...MOVING WEST AT 10
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEWTON BY 635 PM...
  NEWTON BY 640 PM...
  JAMESTOWN...FARRSVILLE AND ROGANVILLE BY 645 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3074 9391 3096 9395 3102 9375 3099 9362
      3084 9360

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:31 PM CDTSpecial Weather StatementLCHCameron59 min
Jun 8, 2:48 PM CDTSpecial Weather StatementLCHSaint Landry57 min
Jun 8, 4:06 PM CDTSpecial Weather StatementLCHAcadia39 min
Jun 8, 5:10 PM CDTSpecial Weather StatementLCHAllen35 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.